Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
September 02, 2014, 07:07:02 PM

Login with username, password and session length


Members
  • Total Members: 23377
  • Latest: Stevieb
Stats
  • Total Posts: 636930
  • Total Topics: 48346
  • Online Today: 304
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 5
Guests: 165
Total: 170

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Weak Muscles (Legs, Arms, Hands, Heart)  (Read 2551 times)

0 Members and 1 Guest are viewing this topic.

Offline CalmP

  • Member
  • Posts: 3
Weak Muscles (Legs, Arms, Hands, Heart)
« on: July 02, 2011, 03:56:37 PM »
I was diagnosed HIV positive on 14th Dec 1999 and was accepted on a medical drug trial of antiretroviral treatment in March 2000. I was put on a combination of atazanavir (Reyataz), 3TC and d4t.
During my 6 year trial, my leg muscles became weaker and weaker. This is most noticeable when getting up in the morning. After six years I ended up in hospital with liver pain and was taken off this regime of medication. The atazanavir (Reyataz) was also damaging my liver as well as the d4t.
According to my specialist d4T has a number of serious potential toxicities including lactic acidosis, peripheral neuropathy and lipoatrophy. I also developed high lactic levels. 

ďNerve damage caused by the drug d4y may exacerbate existing neuropathy caused by HIV, leading to irreversible, extremely painful, harm to the nerves in the feet and legs.Ē

My leg muscles are also painful at different times and weak whenever I get up from a chair/bed.
I was then put on Alluvia, Stockrin and 3TC in 2006 and have taken this second regime ever since. I now also loose my balance easily and cannot put one foot in front of another without wanting to fall over. I have constant headaches; take blood pressure medication (Prexum Plus), Crestor 20mg. Arcoxia 90mg. for arthritis, vitamin B6, Gericomplex.
Lately I have noticed that my heart feels week and skips beats. Is this something I should be concerned about? I was also diagnosed by Dr. K Bateman (Neurology Department Groote Schuur Hospital in September 2004 with a proximal myopathy which was perhaps related to the antiretroviral medication. She also said that should my condition deteriorate, that I should be helpful to have a muscle biopsy by surgeons at Groote  Schuur Hospital in conjunction with an onsite pathologist. I am just not sure when I would warrant this procedure.
I will be happy to hear from a medical professional.
Thank you in anticipation. 

Offline Miss Philicia

  • Member
  • Posts: 24,021
  • celebrity poster, faker & poser
Re: Weak Muscles (Legs, Arms, Hands, Heart)
« Reply #1 on: July 02, 2011, 04:36:39 PM »
My suspicion is that the majority of this is a residual issue from being on d4t (zerit) for six years. I'll also assume you are outside the US and Europe as most patients were taken off this medication a decade ago and it's no longer used. (edit: never mind, I googled your hospital and see where you are posting from)

As far as the balance issue, has peripheral neuropathy caused your toes to go numb? That can foul up your balance. You description sounds more severe than that so perhaps there's something else going on.

I can't comment on the proximal myopathy issue, but if you think your heart is skipping beats this is definitely something that should be evaluated by a doctor.
"Iíve slept with enough men to know that Iím not gay"

Offline CalmP

  • Member
  • Posts: 3
Numbness
« Reply #2 on: July 02, 2011, 05:08:06 PM »
Hi Philicia, your prompt response is much appreciated. I have a numbness in arms, legs, shoulders mainly all pressure points when I wakeup daily. It goes away with circulation when I start moving around. I can hardly walk when I get up in the mornings. it's the pitts!

Offline Matty the Damned

  • Member
  • Posts: 12,228
  • Ninja Please
Re: Weak Muscles (Legs, Arms, Hands, Heart)
« Reply #3 on: July 02, 2011, 05:43:32 PM »
Proximal myopathy would explain the weakness and pain you're experiencing. The numbness is most likely a product of the d4T (myopathies don't cause numbness as such).

Proximal myopathy (a kind of muscular dystrophy) is quite a serious thing. If I were you I'd have that muscle biopsy sooner rather than later.

MtD

Offline anniebc

  • Member
  • Posts: 5,939
  • AM member since 2003
Re: Numbness
« Reply #4 on: July 02, 2011, 06:27:38 PM »
HI Calm
 Welcome tothe forums.

I can't give you any mor advise than Matty and Miss P have given you, I just wanted tosay keep all your posts together otherwise you may get responces all over the place and no-one will know where to go to give you advise.

Just keep all your questions in one thread and you can't go wrong
-----------------------------------------------------------------------
Never knock on deaths door..ring the bell and run..he really hates that.

Offline Andy Velez

  • Global Moderator
  • Member
  • Posts: 24,621
Re: Weak Muscles (Legs, Arms, Hands, Heart)
« Reply #5 on: July 02, 2011, 06:45:07 PM »
Hi Calm,

I've merged your threads here. Whenever a subject is a continuation of a conversation in a thread then all entries should continue in that same thread. Thanks for your cooperation.
Andy Velez

Offline CalmP

  • Member
  • Posts: 3
Re: Weak Muscles (Legs, Arms, Hands, Heart)
« Reply #6 on: July 03, 2011, 06:44:42 AM »
Proximal myopathy would explain the weakness and pain you're experiencing. The numbness is most likely a product of the d4T (myopathies don't cause numbness as such).

Proximal myopathy (a kind of muscular dystrophy) is quite a serious thing. If I were you I'd have that muscle biopsy sooner rather than later.

MtD
Thanks Matty!
I will see my Doctor ASAP and ask him to arrange a muscle biopsy.

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.